MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/04/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis: the sample was discarded at the user facility; therefore, evaluation was unable to be performed.A lot history review revealed this is the only complaint associated with a similar complaint for this lot.A device history record (dhr) was reviewed for this device.A review of the manufacturing record show the lot was manufactured to specification.Conclusion: the actual sample was not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.Since the sample was not received for evaluation the investigation was based on the information received from the field.The physician believes the material rupture is a pinhole and is related to calcification at the distal end of the target lesion.Operational context likely caused or contributed to the material rupture of the balloon.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly experienced a material rupture while treating the target lesion during a (b)(4) study.The health care professional (hcp) reportedly inflated the lutonix dcb within the lifestent to 8 atmospheres to treat calcification in the target lesion.After the treatment was completed, the balloon allegedly ruptured.After successful removal of the catheter, the physician noted the material rupture appeared to be a pinhole, and believes the rupture was related to the patient's pre-existing calcified lesion.Please note that this device is marketed in the united states (us); however, the us instructions for use (ifu) states this device is indicated to be used in de novo lesions up to 15.0 cm in length.This event is being reported only as a malfunction because of the similar device requirement in 21cfr803.50, which is limited to malfunctions.The lutonix dcb was discarded by the user facility.No subsequent adverse patient effects were reported.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key5574846
Report Number3006513822-2016-00091
Device Sequence Number16211166
Product Code ONU
UDI-Device Identifier00801741088483
UDI-Public(01)00801741088483(17)170930(10)GFZH2227
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Model Number9004
Device Catalogue Number9020410600150
Device Lot NumberGFZH2227
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Patient Weight89